Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 18, 2012, 7:04 PM EDT for 4 counties in New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 7:04 PM EDT (23:04 UTC)
- Expired
- Sep 18, 2012, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 44 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 7:15 PM EDT | TSTM WND DMG | Kinderhook, NY | NUMEROUS TREES DOWN |
| Sep 18, 7:20 PM EDT | TSTM WND DMG | Livingston, NY | NUMEROUS TREES DOWN |
| Sep 18, 7:39 PM EDT | TSTM WND DMG | West Lebanon, NY | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:38 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS51 KALY 182304
SVRALY
NYC001-021-039-083-190000-
/O.NEW.KALY.SV.W.0119.120918T2304Z-120919T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
704 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 800 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CASTLETON-ON-HUDSON TO HUDSON TO LIVINGSTON TO 7 MILES SOUTH
OF CLERMONT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF EAST
GREENBUSH TO HUDSON TO CATSKILL TO RHINEBECK...AND MOVING EAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAST GREENBUSH AND PHILMONT BY 710 PM EDT...
WEST SAND LAKE...WYANTSKILL...WYNANTSKILL AND NASSAU BY 715 PM
EDT...
AVERILL PARK AND ANCRAM BY 720 PM EDT...
STEPHENTOWN AND COPAKE BY 725 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
&&
LAT...LON 4200 7370 4208 7393 4212 7391 4217 7399
4245 7395 4295 7339 4295 7329 4277 7329
4273 7327 4215 7349 4199 7352
TIME...MOT...LOC 2303Z 257DEG 34KT 4250 7373 4229 7373
4217 7378 4199 7386
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:00 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 18, 6:00 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
TONIGHT WITH STRONG SOUTHERLY WINDS...A WIDESPREAD SOAKING RAINFALL
AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST DURING WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF
THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE
REGION DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 600 PM...A LINE OF VERY HEAVY SHOWERS WAS MOVING THROUGH THE
IMMEDIATE CAPITAL DISTRICT AS THE EVENING DRIVE WAS TRYING TO WIND
DOWN. IMPRESSIVE RAINFALL RATES HAS APPROACHED AN INCH PER HOUR. NOT
ALL THAT MUCH WIND WITH THIS LINE AND VIRTUALLY NO CLOUD TO GROUND
LIGHTNING STRIKES. QUITE DARK OUTSIDE OUR OFFICE CONSIDERING THE
SUNSET WAS STILL AND HOUR AND HALF AWAY.
THE TORNADO WATCH CONTINUES FOR EASTERN NEW YORK...WESTERN
BERKSHIRES...AND NORTHWEST CONNECTICUT. SO FAR HOWEVER...WE HAVE
ISSUED ONE SEVERE THUNDERSTORM FOR HERKIMER AND WESTERN HAMILTON
COUNTIES BUT WITH NO VERIFICATION. STRONG GUSTY NON THUNDERSTORM
WINDS HAVE BROUGHT DOWN TREES IN OTHER COUNTIES ALONG WITH ISOLATED
TO SCATTERED POWER OUTAGES.
THE HEAVY RAINFALL RATE WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AND AREAS OF POOR DRAINAGE. FOR THIS REASON...WE ISSUED A
FLOOD ADVISORY (FLS) FOR MOST OF THE CAPITAL DISTRICT. ANOTHER LINE
IN THE POCONOS OF NE PA WAS WORKING INTO THE CATSKILLS AND NEW YORK
CITY ISSUED A SEVERE THUNDERSTORM IN ORANGE COUNTY.
A FLASH FLOOD WARNING WAS ALREADY ISSUED FOR ULSTER AND GREEN
COUNTIES FOR THIS RAINFALL...WITH REPORTS THAT 4 INCHES OF RAIN HAVE
ALREADY FALLEN IN PORTIONS OF THIS AREA. A FLOOD WARNING WAS ALSO
ISSUED FOR THE ESOPUS CREEK AS IT IS PROJECTED TO COME OUT OF ITS
BANKS.
MEANWHILE...THE COLD FRONT...WHICH IS HELPING TO DRIVE ALL THIS
RAINFALL...WAS WORKING INTO CENTRAL NEW YORK STATE. THIS FRONT
LOOKS TO WORK INTO OUR WESTERN AREAS BY 800 PM...REACHING ALBANY
SHORTLY A LITTLE AFTER 800 PM...AND CLEAR THROUGH ALL OF OUR EASTERN
AREAS AFTER MIDNIGHT.
DON'T BE FOOLED BY THE WIND SHIFT AT ALBANY...THIS WAS THE RESULT OF
A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN ONE.
THE TORNADO WATCH WAS BASED ON THE FACT THAT WE HAVE VERY STRONG LOW
LEVEL WIND SHEAR (WINDS RAPIDLY INCREASING AND CHANGING DIRECTION
WITH HEIGHT)...BUT ONLY LOW INSTABILITY WITH MUCAPES GENERALLY WELL
UNDER 500 J/KG.
WITH THIS VERY HIGH LOW SHEAR...LOW CAPE ENVIRONMENTAL...ANY LOW TOP
CELLS COULD BRIEFLY SPIN UP INTO A SHORT CYCLE TORNADO...NOT THE
LONG TRACKING ONES...BUT COULD PRODUCE ISOLATED DAMAGE NEVERTHELESS.
ALSO...ANY TORNADOES COULD TAKE PLACE IN THE ABSENCE OF LIGHTNING.
LOOK FOR RAIN SHOWERS...HEAVY AT TIMES ALONG WITH STRONG GUSTY NON
CONVECTIVE WINDS THROUGH THIS EVENING. AGAIN...THE POTENTIAL IS
THERE FOR ANY SHOWER OR THUNDERSTORM TO BRIEFLY SPIN UP A
TORNADO.
A WIND ADVISORY REMAINS IN THE EFFECT ACROSS MOST OF THE
REGION...EXCEPT A HIGH WIND WARNING ACROSS THE TACONICS AND WESTERN
NEW ENGLAND.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
THE COLD FRONT WILL CROSS THE REGION LATER THIS EVENING. COOLER
DRIER AIR WILL FOLLOW BEHIND THE FRONT. WEDNESDAY WILL SEE HIGHS IN
THE 60S...ONLY 50S ACROSS THE MOUNTAIN. IT MIGHT BE COOL ENOUGH FOR
SOME LAKE EFFECT LIGHT SHOWERS OR SPRINKLES...SO SLIGHT POPS
CONTINUE OVER THE MOHAWK VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE
DRY AND BRISK WITH A MOSTLY SUNNY SKY.
IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND
DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES
ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS
AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION
IN OUR HAZARDOUS WEATHER OUTLOOKS.
FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40.
THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE SLIDES TO OUR SOUTH.
IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD
AGREEMENT.
THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A
COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST.
THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME
SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH
ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY
AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT
ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY
AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF
MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE
NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO
WASHOUTS.
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST
INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE
HIGHER TERRAIN.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
DECIDED TO DROP ANY MENTION OF THUNDER TO POUGHKEEPSIE AS WE ARE NOT
SEEING ANY CLOUD TO GROUND LIGHTNING STRIKES EVEN WITH THAT LINE OF
SHOWERS. HOWEVER...EVEN IN THE ABSENCE OF LIGHTNING VERY HEAVY
RAINFALL AND STRONG GUSTY WINDS MIGHT IMPACT THAT TERMINAL (AND THE
OTHERS) MUCH LIKE A REAL THUNDERSTORM.
WE HAD A WIND SHIFT AT KALB BUT THAT WAS ASSOCIATED WITH A
PRE-FRONTAL TROUGH AND NOT THE REAL FRONT (STILL HOURS AWAY).
FOR THE NEXT SEVERAL HOURS GENERALLY LOOK FOR MVFR
CONDITIONS...OCCASIONALLY DOWN TO IFR (OR EVEN LOW IFR) AT TIMES
DURING TIMES OF THE HEAVIEST SHOWERS AND WIND. THE WIND WILL PREVAIL
FROM THE SOUTH 10KTS...GUSTING TO OVER 20KTS...BUT AS HIGH AS
30-39KTS DURING TIMES OF THE HEAVY SHOWERS.
OUTLOOK...
WED...VFR. NO SIG WX.
WED NIGHT-FRI...VFR. NO SIG WX.
SAT-SUN...VFR. CHC SUB-VFR CIG -SHRA.
&&
.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL AND A CHANCE OF THUNDERSTORMS
CONTINUES INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
WEST WEDNESDAY AND DOMINATE OUR WEATHER WEDNESDAY THROUGH FRIDAY.
&&
.HYDROLOGY...
A POTENT STORM SYSTEM WILL BRING A SOAKING RAINFALL TO THE
ALBANY HYDRO SERVICE AREA /HSA/. WIDESPREAD FLOODING IS NOT
EXPECTED DUE TO THE DRY ANTECEDENT SOIL CONDITIONS BEFORE THIS
EVENT...AND THE LOW WATER FLOWS FOR MID SEPT.
1.5 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH SOME LOCALLY HIGHER
AMOUNTS OVER 4 INCHES MAY OCCUR ALONG THE E/SE SLOPES OF THE MTNS
/IE CATSKILL REGION WHERE TANNERSVILLE HAS A PRELIMINARY REPORT OF
2.40 INCHES/. A STRONG S/SE LOW LEVEL JET WILL TRANSPORT LARGE
AMOUNTS OF GULF MOISTURE INTO THE HSA...WHICH WILL BE OROGRAPHICALLY
ENHANCED OFF THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...SOUTHERN
GREENS...BERKSHIRES...AND LITCHFIELD HILLS.
RESERVOIRS REMAIN ANOMALOUSLY LOW FOR MID SEPT...AND THE RAINFALL
WILL BE VERY BENEFICIAL MOVING INTO THE COOL SEASON. THIS IS A
STARK CONTRAST TO LAST YEAR AT THIS TIME. FLOODING IS NOT EXPECTED
ON THE MAIN STEM RIVERS DUE TO THE DRY ANTECEDENT CONDITIONS...AND
THE ZONAL FLASH FLOOD VALUES REMAINING HIGH /APPROXIMATELY 3 TO 4
INCHES IN 6-HOURS/. THERE COULD BE MINOR TIDAL IMPACTS FOR POU
REGION BUT THIS TOO SHOULD FALL SHORT OF FLOOD STAGE.
THERE IS A CHANCE OF THUNDERSTORMS...WHICH MAY INCREASE THE RAINFALL
RATES AT TIMES IN THE LATE AFTERNOON AND EARLY EVENING. PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW-LYING AREAS
MAY BE POSSIBLE.
THE SCATTERED SHOWERS WILL DWINDLE WEDNESDAY MORNING...AND DRY
WEATHER WILL RETURN THROUGH FRIDAY. THE NEXT CHANCE OF RAIN LOOKS
LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ013.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR CTZ001.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ032-033-038>043-
047>053-058>060-063>065-082-083.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR NYZ054-061-066-
084.
MA...HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VTZ015.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR VTZ013-014.
&&
SYNOPSIS...IAA/BGM
NEAR TERM...HWJIV/BGM
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...IAA
HYDROLOGY...HWJIVHazardous weather outlook, Sep 18, 3:47 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT TUE SEP 18 2012 CTZ001-MAZ001-025-NYZ054-061-066-084-191100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS- SOUTHERN WASHINGTON- 347 PM EDT TUE SEP 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VTZ013-014-191100- BENNINGTON-WESTERN WINDHAM- 347 PM EDT TUE SEP 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS AND FREEZING TEMPERATURES WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE IN ALBANY. CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-191100- SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN- 347 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF LITCHFIELD COUNTY CONNECTICUT AND MOST OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VTZ015-191100- EASTERN WINDHAM- 347 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBANY NEW YORK.
In the hours before
Local storm report, Sep 18, 5:19 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND DMG WATERVLIET 42.72N 73.71W
09/18/2012 ALBANY NY TRAINED SPOTTER
TREE LIMBS ON POWER LINES BETWEEN 3RD AND 4TH AVENUE
0300 PM NON-TSTM WND DMG NEW MILFORD 41.59N 73.41W
09/18/2012 LITCHFIELD CT PUBLIC
LIMBS DOWN ON ROUTE 37 AND ONE TREE DOWN IN HORSE FIELD
ADJACENT TO CANDLEWOOD MOUNTAIN ROAD
0300 PM NON-TSTM WND DMG CANAAN 42.41N 73.45W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0300 PM NON-TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
09/18/2012 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN ON A HOUSE AND CAR
0303 PM NON-TSTM WND DMG GREENPORT CENTER 42.24N 73.76W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0305 PM NON-TSTM WND DMG TAGHKANIC 42.14N 73.68W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE AND POWER LINES DOWN
0305 PM NON-TSTM WND DMG KINDERHOOK 42.39N 73.70W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0313 PM NON-TSTM WND DMG HILLSDALE 42.18N 73.53W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE AND WIRES DOWN
0356 PM NON-TSTM WND DMG GHENT 42.33N 73.62W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0358 PM NON-TSTM WND DMG HILLSDALE 42.18N 73.53W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0424 PM NON-TSTM WND DMG STOCKPORT 42.31N 73.75W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0453 PM NON-TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
09/18/2012 SCHOHARIE NY TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200229 ALY1200230 ALY1200231 ALY1200240 ALY1200232
ALY1200233 ALY1200234 ALY1200235 ALY1200236 ALY1200237 ALY1200238
ALY1200239
IRLSpecial weather statement, Sep 18, 5:25 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT TUE SEP 18 2012
NYZ033-038>042-047-050-082-083-182230-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
525 PM EDT TUE SEP 18 2012
...A LINE OF STRONG THUNDERSTORMS IN...
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...LEWEY LAKE CAMPGROUND AND
SPECULATOR BY 530 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND...FORT PLAIN...EPHRATAH AND CAROGA LAKE
BY 535 PM EDT
INDIAN LAKE AND EPHRATAH BY 540 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
LAT...LON 4412 7429 4397 7425 4392 7432 4382 7421
4383 7414 4380 7405 4375 7405 4377 7373
4337 7384 4285 7419 4268 7464 4283 7466
4288 7482 4305 7470 4411 7442
TIME...MOT...LOC 2123Z 243DEG 29KT 4415 7431 4309 7459
4265 7488
SNYDER/KOLECISpecial weather statement, Sep 18, 5:41 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT TUE SEP 18 2012
NYZ041-050-052>054-058>060-063-084-VTZ013-182300-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
WESTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
541 PM EDT TUE SEP 18 2012
...STRONG LINE OF THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...AND HEAVY RAIN.
THE LINE OF THUNDERSTORMS WILL BE NEAR...
WATERVLIET...WATERFORD...RENSSELAER AND MENANDS BY 545 PM EDT
WOODLAND VALLEY CAMPGROUND AND TROY BY 550 PM EDT
BRUNSWICK CENTER...CENTER BRUNSWICK...WYANTSKILL AND WYNANTSKILL BY
555 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
LAT...LON 4324 7288 4222 7400 4187 7446 4189 7450
4190 7452 4249 7390 4291 7376 4332 7320
4331 7286
TIME...MOT...LOC 2140Z 224DEG 40KT 4289 7369 4256 7380
4159 7483
SNYDER/KOLECILocal storm report, Sep 18, 5:55 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM NON-TSTM WND DMG TORRINGTON 41.84N 73.13W
09/18/2012 LITCHFIELD CT TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1200241
IRLSpecial weather statement, Sep 18, 6:05 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT TUE SEP 18 2012
NYZ051-058>060-063-064-182245-
WESTERN ALBANY NY-EASTERN GREENE NY-WESTERN GREENE NY-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN COLUMBIA NY-
605 PM EDT TUE SEP 18 2012
...A LINE OF STRONG THUNDERSTORMS IN
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF WOODLAND VALLEY
CAMPGROUND...OR ABOUT 7 MILES NORTH OF GRAHAMSVILLE...AND MOVING
NORTHEAST AT 55 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...MOUNT TREMPER AND 8 MILES NORTHWEST OF
WEST SHOKAN BY 615 PM EDT
LANESVILLE...PHOENICIA AND 9 MILES NORTHWEST OF KENNETH L WILSON
CAMPGROUND BY 620 PM EDT
HUNTER BY 630 PM EDT
6 MILES NORTHWEST OF NORTH-SOUTH LAKE CAMPGROUND AND 7 MILES
SOUTHEAST OF WINDHAM BY 635 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
LAT...LON 4258 7403 4244 7402 4246 7386 4233 7368
4184 7448 4187 7447 4197 7467
TIME...MOT...LOC 2204Z 224DEG 46KT 4197 7451
SNYDER/KOLECILocal storm report, Sep 18, 6:17 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD SHANDAKEN 42.12N 74.40W
09/18/2012 ULSTER NY 911 CALL CENTER
OLIVEREA ROAD IS CLOSED DUE TO FLASH FLOODING
&&
EVENT NUMBER ALY1200242
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:08 AM EDT | High Wind Warning | ALY | Columbia, Dutchess, Rensselaer, Washington | 17 hr |
| Sep 18, 5:08 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 17 hr |
| Sep 18, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 69 min |
| Sep 18, 3:54 PM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 4 hr |
| Sep 18, 4:28 PM EDT | Flash Flood Warning | ALY | Greene, Ulster | 5 hr |
| Sep 18, 4:33 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 57 min |
| Sep 18, 4:53 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Sep 18, 5:04 PM EDT | Special Weather Statement | ALY | Hamilton | 56 min |
| Sep 18, 5:25 PM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Montgomery, Warren | 65 min |
| Sep 18, 5:28 PM EDT | River Flood Warning | ALY | Ulster | 8 hr |
| Sep 18, 5:41 PM EDT | Special Weather Statement | ALY | Rensselaer | 79 min |
| Sep 18, 5:42 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Sep 18, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 18, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Sep 18, 6:24 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 100 min |
| Sep 18, 6:28 PM EDT | Flash Flood Warning | ALY | Albany, Columbia | 3 hr |
| Sep 18, 6:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Rensselaer, Saratoga, Schenectady, Washington | 56 min |
| Sep 18, 7:08 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer, Schenectady, Washington | 3 hr |
| Sep 18, 7:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Saratoga, Washington | 73 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.